knees and ankle pain from dex?

4 Posts | Page(s): 1 

knees and ankle pain from dex?

by bpp30m on Wed Oct 24, 2012 10:54 PM

Quote | Reply

ive used the search engine here and there are a few topics on this subject but nothing really tells what to do about the pain. my son went thru a second round of radiation (15 treatments) with temodar and avastin when the cancer cells spread to his csf. he was on a really high dose of dex, 24 mgs a day for 2 weeks and is being weaned down now but hes still on 14 mgs a day for this week. theyre trying to get him back down to 4 mgs a day. im guessin the knee pain is from the dex but has anyone found anything other than hydrocodone to help? he says it hits him about 4 am every morning and it affects his walking pretty bad. when i see him walk i can almost hear him grimace at every step. when this first hit about a month and half ago he lost the ability to walk and was in a wheelchair but as soon as treatment started within a week he was walking again, not sure if the high dose of steroids masked the problem or the treatment actually did the trick but he says this is a different kind of beast. he felt no pain when he was in a wheelchair he says his legs just quit working

RE: knees and ankle pain from dex?

by Ubsueg on Wed Oct 31, 2012 01:24 PM

Quote | Reply
Please make sure he doesnot have a blood clot in his leg. It happened to my brother with GBM. Lots of swelling vague leg cramping, unable to walk easily. Doctor dismissed the swelling saying he is not concerned. He ended up with major pulmonary emboli that almost killed him. Insist on a Doppler of his legs. Brain tumor patients are prone to blood clotting..

RE: knees and ankle pain from dex?

by ourVictory on Thu Nov 01, 2012 08:25 PM

Quote | Reply

When I started avastin + irinotecan together I hade a similar problem,specifically after squatting to reach something once I stopped squatting it ceased  I don't know what exactly causes the pain but I also had it in my knees and ankles. I had no more problems since I don't squat that much anymore. I had brief period in which my muscles in my rigth arm woild ache just by lifting it a little bit but it stopped a while ago. I told my Neuro Oncologist -NO- about this and never made a big deal so I self taught myself to stop squatting...

RE: knees and ankle pain from dex?

by bpp30m on Sun Nov 04, 2012 10:02 AM

Quote | Reply

thank yall for the help. our doctor assured us it was the high dose of dex that was causing the pain and hes being weened off the steroids now so it should get better

matt

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.